When I stop taking my ADHD medication, why do I feel listless for three days?
I am a freelance writer who recently lost his health insurance coverage. I can no longer take my Adderall on a regular basis. When I do take it, every time I go off of it, I'm nearly useless and am a vegetable for two to three days. I'll end up watching TV when I know I have assignments due and deadlines to meet.
I am so sorry to hear about your unfortunate experience with being uninsured. It is a problem in the United States and the rest of the world, and you are facing the consequences. ADHD medications are very important at helping people to focus, as you are well aware. They do this by stimulating different parts of your brain, which helps you to concentrate and maintain the goal oriented nature that is important for finishing assignments and making long term plans. Without that extra mental stimulation, it is difficult for some people to be able to retain focus for an extended period of time.
That is why these drugs are so important for so many people. The key for you is to maintain your successful life and manage to overcome the trial that is now in front of you. There are many free clinics that offer resources that would be available to help you. Additionally, it is important to recognize that without additional help, you are at risk of using or abusing other drugs or medications as you seek for some relief.
Please seek the appropriate counseling and aid from a free clinic in your area, or seek professional counseling as appropriate. The physician who had been prescribing your adderall might also have other options so that you can continue on these medications, and you should speak with him or her immediately.